Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Isentress And Truvada

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Isentress

Brand name: Isentress Generic name: raltegravir, or RAL Class: Integrase inhibitor (integrase strand transfer inhibitor, or INSTI) Manufacturer: Merck and Co., www.isentress.com , (800) 622-4477 AWP: $1,171.31/month Standard Dose: One 400 mg film-coated tablet twice a day, with or without food, with no dietary restrictions. Can be taken by children two years or older. Dosing is based on weight for children 2-11 years old. A new...
Ask the Experts

Thanks for answers:Truvada + Isentress:less side effects?

Doc: Ron,again! You had given me several options in your reply. One was Truvada + Isentress. I have taken Atripla for only 10 days now and know I have to try and give it more time (I already have a 90-day mail order supply). However, I keep having...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
The CNS effects should be less with Isentress, the stomach issues may or may not. Many people get some "bloating" with Truvada (which is also part fo Atripla). Also the CNS effects generally lessen over time, so things may improve even... Read more »

Bad Reaction to both Intelence/Truvada, and Isentress/Truvada

I recently started medication for HIV for the very first time. My doctor first put me on Intelence/Truvada as I was worried about the CNS side effects of Atripla/Sustiva. After being on the medication for 8 days, I had almost no energy and could...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your interesting question.I think that your conclusion could very well be correct. While diarrhea is not commonly associated with the medications in Truvada (tenofovir and emtricitabine), I do think that your history of similar... Read more »

truvada/isentress-side effects

I'm 27, and was diagnosed in march 2010. I immediately began treatment because of low numbers (VL 240000, CD4 192).I started with kaletra+truvada, but because of strong side effects, changed it to isentress+truvada. It all went good and I had...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Hi and thanks for your question. Congratulations on your success on treatment this year.No these are not at all typical side effects from Truvada and Isentress, especially after a whole year on treatment. Skin reactions and rashes usually occcur... Read more »

isentress+truvada side effects

Dear Dr. Young,This is my second day of isentress+truvada. I am taking tablet of each with lunch around 12 and 1 isentress with dinner around 7.How soon you start to see the serious side effects ? How soon you start to see the mild side effects,...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.This regimen is typically very, very well tolerated. Most side effects from this regimen are evident in the first few days of treatment. Let us know how your treatment works for you. Many of our readers will be... Read more »
Connect With Others

isentress and truvada

Posted by anfan4, 2 Replies
im been on isentress and truvada for month and half and notice increased in blood pressure and any else had this problem. Will isentress cause this problem. Read more »

Isentress plus Kaletra

Posted by Danigirl, 2 Replies
Has anyone taken a combination of Isentress and Kaletra? My husbands ID doctor called in this prescription after he had a reaction from the Atripla. We are new at this but I understand that traditionally the two aren't given together. The only... Read more »

Atripla vs Isentess & Truvada?

Posted by rank, 3 Replies
Just a saw a new provider at my ID clinic. We discussed 'quality of life,' and my perceived lack thereof. He asked me if that had worsened over the more than 2 years I have been on Atripla; I said I was unsure. He told me to think about it, and... Read more »

Reyetaz, Norvir and Truvada

Posted by bscottmatt, 4 Replies
Hi all. I just wanted to say that I was on this combo for about five years before severe mental torture forced me to stop the meds. I was fine for the first couple years then a slow progression of a mental fog (I can't really even call it a sadness)... Read more »